Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 52, NWS Austin/San Antonio, TX

October 31, 20134 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 31, 2013, 2:13 AM CDT for 4 counties in Texas. It was in force for 107 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 2:13 AM CDT (07:13 UTC)
Expired
Oct 31, 2013, 4:00 AM CDT
In force
107 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX

What was reported inside it

TimeReportWhereRemark
Oct 31, 4:07 AM CDTFLASH FLOOD6 Ne Mustang Ridge, TXWATER OVER THE ROADWAY ALONG FM812 BETWEEN HIGHWAY 21 AND ELROY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS54 KEWX 310713
FFWEWX
TXC021-055-209-453-310900-
/O.NEW.KEWX.FF.W.0052.131031T0713Z-131031T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 AM CDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BASTROP COUNTY...
  NORTHWESTERN CALDWELL COUNTY...
  EAST CENTRAL HAYS COUNTY...
  SOUTHEASTERN TRAVIS COUNTY...

* UNTIL 400 AM CDT.

* AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO AREAS FROM
  SAN MARCOS TO EAST OF AUSTIN TO ELGIN AND MCDADE. RADAR ESTIMATES
  OF 1 TO 3 INCHES HAVE BEEN INDICATED. AN ADDITIONAL 2 TO 4 INCHES
  CAN BE EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AUSTIN BERGSTROM INT AP...ELGIN...LOCKHART...CAMP SWIFT...CEDAR
  CREEK...MANOR...MUSTANG RIDGE...NIEDERWALD...UHLAND AND WYLDWOOD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3028 9714 2978 9774 2990 9790 3011 9780
      3045 9746

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 12:02 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 31, 12:02 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 AM CDT THU OCT 31 2013

.AVIATION...
CURRENTLY MVFR CONDITIONS ARE PREVAILING AT THE I-35 TAF
LOCATIONS WITH VFR AT KDRT. KDRT LIKELY WILL ONLY SEE SHOWERS AS
DRIER AIR CURRENTLY FILTERING INTO THE AREA. WILL CONTINUE TO
INCREASING SHOWERS AND THUNDERSTORMS THROUGH 11Z ACROSS THE
REMAINDER OF THE REGION. MVFR AND BORDERLINE IFR CIGS AND VSBYS
ARE LIKELY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT
AHEAD OF THE FRONT IN THE WARM...MOIST AND UNSTABLE AIR MASS
CURRENTLY RESIDING ACROSS THE REGION. THE UNSTABLE ENVIRONMENT
AHEAD OF THE FRONT SUGGESTS THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS THROUGH EARLY THURSDAY MORNING. OUTFLOWS FROM
CONVECTION IN THE AREA WILL CAUSE CONVECTIVE GUSTS OF 30 TO 40
KNOTS IN OR NEAR THE STRONGEST CONVECTION. TIMING FOR STRONGEST
CONVECTION MOST LIKELY DURING THE PERIOD FROM 06Z-11Z. SHOWERS AND
THUNDERSTORMS WILL END FROM WEST TO EAST BETWEEN 11Z-13Z AS THE
FRONTAL BOUNDARY CONTINUES TO PROGRESS EAST ACROSS THE AREA.
CURRENTLY HAVE THE FROPA REACHING KDRT AROUND 13Z...AND I-35 TAF
SITES DURING THE LATE MORNING HOURS 15Z-18Z. AFTER 15Z VFR
CONDITIONS ARE EXPECTED WITH NW WINDS AT 10 TO 15 KNOTS WITH GUSTS
TO 20 KTS. AFTER SUNSET NORTHERLY WINDS WILL DECREASE TO NEAR 5
KNOTS.

&&

.PREV DISCUSSION... /ISSUED 922 PM CDT WED OCT 30 2013/

UPDATE...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE TONIGHT ACROSS
MOST OF SOUTH CENTRAL TEXAS...ESPECIALLY ALONG THE I-35 CORRIDOR.
FINER RESOLUTION MODELS...00Z CRP SOUNDING DATA...AND BLENDED
TOTAL PRECIPITATION WATER PRODUCT COUPLED WITH SURFACE
OBSERVATIONS SUGGEST DEEP TROPICAL AIRMASS SPREADING ACROSS THE AREA.
INGREDIENTS FOR STRONG TO SEVERE STORMS ARE STILL POSSIBLE FOR THE
NEXT SEVERAL HOURS OR THROUGH ABOUT 1 AM CDT THURSDAY...TRANSITIONING
INTO HEAVY RAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON
THURSDAY FOR THE EASTERN PART OF SOUTH CENTRAL TEXAS. RAINFALL
ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS TO 5 INCHES POSSIBLE.

PREV DISCUSSION... /ISSUED 628 PM CDT WED OCT 30 2013/

AVIATION...
CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL TAF LOCATIONS.
WILL CONTINUE TO SEE SCT CU AT 3K-4K BEFORE FILLING IN LATER THIS
EVENING AND BECOMING MVFR BETWEEN 02Z-04Z WITH INCREASING SHOWERS
AND THUNDERSTORMS. MVFR AND BORDERLINE IFR CIGS AND VSBYS ARE
LIKELY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD
OF THE FRONT IN THE WARM...MOIST AND UNSTABLE AIR MASS CURRENTLY
RESIDING ACROSS THE REGION. THE UNSTABLE ENVIRONMENT AHEAD OF THE
FRONT SUGGESTS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE
THUNDERSTORMS THIS EVENING THROUGH EARLY THURSDAY MORNING.
OUTFLOWS FROM CONVECTION IN THE AREA WILL CAUSE CONVECTIVE GUSTS
OF 30 TO 40 KNOTS IN OR NEAR THE STRONGEST CONVECTION. TIMING FOR
STRONGEST CONVECTION MOST LIKELY DURING THE PERIOD FROM 04Z-
11Z. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AFTER
12Z AS THE FRONTAL BOUNDARY CONTINUES TO PROGRESS EAST ACROSS THE
AREA. CURRENTLY HAVE THE FROPA REACHING KDRT AROUND 13Z...AND I-35
TAF SITES DURING THE LATE MORNING HOURS 15Z-18Z. AFTER 20Z VFR
CONDITIONS ARE EXPECTED WITH NW WINDS AT 10 TO 15 KNOTS. AFTER
SUNSET NORTHERLY WINDS WILL DECREASE TO NEAR 5 KNOTS.

PREV DISCUSSION... /ISSUED 323 PM CDT WED OCT 30 2013/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ATMOSPHERE SETTING UP FOR POSSIBLE HEAVY RAIN EVENT OVERNIGHT WITH
A THREAT OF ISOLATED SEVERE STORMS THIS EVENING. ISOLATED-SCATTERED
CONVECTION TO BECOME MORE ORGANIZED THIS EVENING AND PERSISTING
AS AN MCS NEAR THE I35 CORRIDOR INTO THE EARLY MORNING HOURS. AS
THE DEEP UPPER TROUGH APPROACHES FROM THE WEST...DISTURBANCES
AHEAD OF THE TROUGH WILL INTERACT WITH THE REMNANTS OF RAYMOND AND
MODERATE LOW LEVEL INFLOW FROM THE GULF. THE COLD FRONT WILL PUSH
INTO THE FAR WESTERN EDWARDS PLATEAU AND HILL COUNTRY TOWARD
SUNRISE...AND TO THE I35 CORIDOOR BY LATE MORNING. A PREFRONTAL
TROUGH AND COLD FRONT WILL BECOME PARALLEL WITH THE SWLY FLOW
ALOFT WHICH WILL BE FAVORABLE FOR TRAINING CELLS AND NEAR THE I35
CORRIDOR. MODELS ARE ON GOOD AGREEMENT ON SHOWING A SWATH OF 1-3.5
INCH QPF AMOUNTS ORIENTED SW-NE NEAR THE I35 CORRIDOR TONIGHT.
THEREFORE THE CURRENT FLASH FLOOD WATCH LOOKS FINE...AND SEE NO
NEED TO MAKE ANY CHANGES. WILL KEEP MENTION OF SEVERE FOR THE
EVENING HOURS AS INDICATED IN THE SWOMCD AT 1245PM. HAVE INCREASED
QPF TOTALS FROM 7PM TO NOON THURSDAY TO 1-2.5 INCHES WITH HIGHEST
AMOUNTS OVER WILLIAMSON INTO TRAVIS COUNTIES...AND CONTINUED
MENTION OF ISOLATED 5 INCHES.

SHOWERS/STORMS ENDING RAPIDLY FROM THE WEST THURSDAY MORNING AFTER
SUNRISE WITH HEAVY RAIN THREAT ENDING BY NOON...EXCEPT LINGERING
CONVECTION OVER THE COASTAL PLAINS EARLY AFTERNOON. ELEVATED FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON OVER THE WESTERN EDWARDS
PLATEAU AND HILL COUNTRY DUE TO LOW HUMIDITIES AND GUSTY WINDS.
OTHERWISE CLEAR AND COOLER THURSDAY NIGHT 40S HILL COUNTRY TO LOW
TO MID 50S SOUTH.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
DRY PLEASANT WEATHER(COOL NIGHTS/MILD-WARM DAYS) INDICATED FOR
FRIDAY-SATURDAY AS W-NWLY FLOW ALOFT AND SURFACE HIGH PRESSURE
FRIDAY...GIVES WAY TO RIDGING ALOFT AND AT THE SURFACE SATURDAY.
INCREASING CLOUDS SATURDAY NIGHT INTO SUNDAY AS THE RIDGE MOVES
EAST OF TX AND SWLY FLOW ONCE AGAIN BRINGS PACIFIC MOISTURE ACROSS
MEXICO IN WEST TEXAS WITH RAIN CHANCES INCREASING FROM THE WEST
LATE SUNDAY AND SUNDAY NIGHT. ANOTHER WIDESPREAD...POSSIBLE HEAVY
RAIN EVENT EARLY NEXT WEEK ALONG WITH A COLD FRONT LATE TUESDAY
NIGHT INTO WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  81  51  82  52 / 100  40  -    0   0
AUSTIN BERGSTROM INTL AIRPORT  72  81  45  80  47 / 100  40  -    0   0
NEW BRAUNFELS MUNI AIRPORT     72  82  47  81  48 / 100  50  -    0   0
BURNET MUNI AIRPORT            68  78  48  80  48 /  80  30  -    0   0
DEL RIO INTL AIRPORT           64  82  52  84  51 /  60  10  -    0   0
GEORGETOWN MUNI AIRPORT        70  80  47  80  47 /  90  40  -    0   0
HONDO MUNI AIRPORT             72  84  48  84  49 /  90  30  -    0   0
SAN MARCOS MUNI AIRPORT        72  80  47  80  48 / 100  40  -    0   0
LA GRANGE - FAYETTE REGIONAL   75  82  52  82  54 /  90  60  -    0   0
SAN ANTONIO INTL AIRPORT       73  83  50  84  51 /  90  40  -    0   0
STINSON MUNI AIRPORT           74  84  51  84  52 /  90  50  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...
WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 30, 5:18 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 PM CDT WED OCT 30 2013

TXZ171>173-183>194-202>209-217>225-228-312230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 PM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE...A COLD FRONT...AND DEEP TROPICAL
MOISTURE WILL CONVERGE OVER SOUTH CENTRAL TEXAS TONIGHT. SCATTERED
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
WESTERN PORTIONS OF SOUTH CENTRAL TEXAS EARLY THIS EVENING...
THEN BECOME MORE NUMEROUS LATE TONIGHT ALONG THE COLD FRONT.

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE COUNTIES
OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM MOUNTAIN
HOME TO BANDERA TO SAN ANTONIO TO KENEDY. WIDESPREAD HEAVY RAINS
OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS UP TO
5 INCHES.

LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND AHEAD OF THE
COLD FRONT FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH NOON THURSDAY WHERE A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTHEAST
OF A MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING THROUGH EARLY
THURSDAY.

In the hours before

Special weather statement, Oct 31, 12:03 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 AM CDT THU OCT 31 2013

TXZ191-192-310600-
HAYS-TRAVIS-
1203 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TRAVIS AND EASTERN HAYS
COUNTIES UNTIL 100 AM CDT...

AT 1158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TANGLEWOOD FOREST TO
KYLE TO 6 MILES WEST OF SAN MARCOS...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SAN MARCOS...
  AUSTIN...
  AUSTIN BERGSTROM INT AP...
  PFLUGERVILLE...
  BUDA...
  WEST LAKE HILLS...
  ROLLINGWOOD...
  ONION CREEK...
  KYLE...
  MANOR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3041 9739 3022 9751 2980 9799 2994 9812
      3046 9767
TIME...MOT...LOC 0503Z 231DEG 23KT 3020 9777 3000 9789
          2990 9800
Local storm report, Oct 31, 12:18 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HEAVY RAIN       DRIFTWOOD               30.12N  98.03W
10/31/2013  M5.60 INCH       HAYS               TX   TRAINED SPOTTER

            5.60 INCHES OF RAIN IN THE LAST 6 HOURS.

&&

EVENT NUMBER EWX1300629

AAT
Special weather statement, Oct 31, 12:21 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU OCT 31 2013

TXZ191-206-310600-
COMAL-HAYS-
1221 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMAL AND SOUTHERN HAYS
COUNTIES UNTIL 100 AM CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANYON LAKE DAM TO
GARDEN RIDGE...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CANYON LAKE DAM...
  SAN MARCOS...
  SATTLER...
  CANYON CITY...
  GRUENE...
  HUNTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2997 9781 2966 9818 2975 9837 2999 9814
TIME...MOT...LOC 0521Z 239DEG 28KT 2983 9820 2970 9831
Local storm report, Oct 31, 12:22 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 SW THE DOMINION       29.65N  98.62W
10/31/2013  E2.49 INCH       BEXAR              TX   AMATEUR RADIO

            BETWEEN 2.25 AND 2.5 INCHES OF RAIN IN THE LAST 3
            HOURS.

&&

EVENT NUMBER EWX1300630

AAT
Special weather statement, Oct 31, 1:00 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT THU OCT 31 2013

TXZ192>194-208-310700-
BASTROP-CALDWELL-LEE-TRAVIS-
100 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...NORTHERN CALDWELL...
SOUTHEASTERN TRAVIS AND WESTERN LEE COUNTIES UNTIL 200 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANOR TO 6 MILES
EAST OF MUSTANG RIDGE TO UHLAND...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LOCKHART...
  ELGIN...
  BASTROP...
  LEXINGTON...
  SMITHVILLE...
  CEDAR CREEK...
  WYLDWOOD...
  CAMP SWIFT...
  CIRCLE D-KC ESTATE...
  PAIGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3044 9688 2987 9723 2987 9785 3001 9769
      3038 9751
TIME...MOT...LOC 0600Z 257DEG 25KT 3031 9751 3005 9757
          2992 9780
Special weather statement, Oct 31, 1:26 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT THU OCT 31 2013

TXZ193-194-310715-
BASTROP-LEE-
126 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR BASTROP AND LEE COUNTIES UNTIL
215 AM CDT...

AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ELGIN TO BASTROP TO 7 MILES SOUTHWEST OF CEDAR CREEK...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BASTROP...
  LEXINGTON...
  SMITHVILLE...
  CAMP SWIFT...
  CIRCLE D-KC ESTATE...
  TANGLEWOOD...
  FEDOR...
  PAIGE...
  PHELAN...
  MCDADE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2998 9714 3002 9758 3009 9747 3039 9731
      3044 9714 3056 9698 3055 9692 3049 9688
      3047 9689 3040 9682
TIME...MOT...LOC 0626Z 246DEG 30KT 3039 9725 3014 9737
          3001 9757

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:45 PM CDTAreal Flood AdvisoryEWXTravis, Williamson105 min
Oct 30, 8:42 PM CDTAreal Flood AdvisoryEWXBexar108 min
Oct 30, 8:53 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Oct 30, 9:16 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Oct 30, 9:26 PM CDTFlash Flood WarningEWXBexar, Comal, Hays3 hr
Oct 30, 9:40 PM CDTSevere Thunderstorm WarningEWXComal, Hays50 min
Oct 30, 11:35 PM CDTFlash Flood Warning EmergencyEWXTravis, Williamson4 hr
Oct 30, 11:36 PM CDTSpecial Weather StatementEWXTravis24 min
Oct 31, 12:03 AM CDTSpecial Weather StatementEWXTravis57 min
Oct 31, 12:10 AM CDTFlash Flood Warning EmergencyEWXBexar, Blanco, Comal, Hays, Kendall4 hr
Oct 31, 12:21 AM CDTSpecial Weather StatementEWXComal39 min
Oct 31, 12:27 AM CDTRiver Flood WarningEWXTravis20 hr
Oct 31, 12:57 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis3 hr
Oct 31, 1:00 AM CDTSpecial Weather StatementEWXBastrop, Lee60 min
Oct 31, 1:26 AM CDTRiver Flood WarningEWXTravis31 hr
Oct 31, 1:26 AM CDTSpecial Weather StatementEWXBastrop, Lee49 min
Oct 31, 1:29 AM CDTRiver Flood WarningEWXHays9 hr
Oct 31, 1:43 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee47 min
Oct 31, 2:08 AM CDTRiver Flood WarningEWXCaldwell, Gonzales42 hr
Oct 31, 2:40 AM CDTRiver Flood WarningEWXTravis5 hr
Oct 31, 3:14 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee106 min
Oct 31, 3:27 AM CDTFlash Flood Warning EmergencyEWXComal, Hays, Travis4 hr
Oct 31, 3:53 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Lee6 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe5 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Oct 31, 5:05 AM CDTRiver Flood WarningEWXCaldwell, Gonzales15 hr
Oct 31, 6:07 AM CDTAreal Flood AdvisoryEWXGuadalupe113 min
Oct 31, 7:15 AM CDTRiver Flood WarningEWXBastrop50 hr
Oct 31, 7:15 AM CDTRiver Flood WarningEWXBastrop, Fayette48 hr
Oct 31, 7:15 AM CDTRiver Flood WarningEWXFayette3 days
Oct 31, 7:28 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
Oct 31, 7:58 AM CDTAreal Flood AdvisoryEWXGuadalupe2 hr
Oct 31, 9:22 AM CDTRiver Flood WarningEWXKarnes10 hr
Oct 31, 9:28 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee2 hr
Oct 31, 10:04 AM CDTRiver Flood WarningEWXGonzales58 hr
Oct 31, 10:04 AM CDTRiver Flood WarningEWXDeWitt3 days
Oct 31, 10:10 AM CDTAreal Flood AdvisoryEWXLavaca110 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.